Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Pediatr Nephrol. 2007 Jun;22(6):887-8. Epub 2007 Feb 2.

Acute tubulointerstitial nephritis following ingestion of Chlorella tablets.

Author information

  • 1Department of Pediatrics, Guro Hospital, Korea University Medical Center, 80, Guro-Dong, Guro-Gu, Seoul 152-703, South Korea.

Abstract

Here, we report on a boy with acute tubulointerstitial nephritis (ATIN), who developed it following ingestion of Chlorella tablets as a food supplement. He was incidentally detected to have glucosuria, proteinuria, and leukocyturia during school mass screening. He had had a history of ingestion of Chlorella tablets for 3 months. Laboratory studies showed anemia, increased levels of creatinine, decreased glomerular filtration rate (GFR), hypokalemia, hypo-uricemia, hypophosphatemia, hypergammaglobulinemia, proteinuria, leukocyturia, and glucosuria. ATIN was diagnosed by renal biopsy. The patient's renal function improved after initiation of corticosteroid therapy and discontinuation of Chlorella for 6 months. Chlorella may be a causative allergen inducing tubulointerstitial injury in kidney.

PMID:
17273860
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Springer
    Loading ...
    Write to the Help Desk